Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 12:04 PM CDT for Bexar County, Comal County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 12:04 PM CDT (17:04 UTC)
- Expired
- May 8, 2005, 1:02 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Comal County, TX
The radar
The Austin/San Antonio radar (KEWX), 56 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 081704 SVREWX TXC029-091-081800- /O.NEW.KEWX.SV.W.0102.050508T1704Z-050508T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1204 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... COMAL BEXAR * UNTIL 100 PM CDT * AT 1159 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF SPRING BRANCH TO 3 MILES SOUTH OF CROSS MOUNTAIN...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE TIMBERWOOD PARK... BULVERDE...SHAVANO PARK...HILL COUNTRY VILLAGE AND HOLLYWOOD PARK. LAT...LON 2968 9877 2947 9876 2952 9837 2989 9835 $$
4 follow-up statements
000 WWUS54 KEWX 081711 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1210 PM CDT SUN MAY 8 2005 TXC029-091-081800- /O.CON.KEWX.SV.W.0102.000000T0000Z-050508T1800Z/ COMAL TX-BEXAR TX- 1210 PM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR BEXAR AND COMAL COUNTIES... AT 1203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SPRING BRANCH TO TIMBERWOOD PARK TO GREY FOREST...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF CANYON LAKE DAM TO 13 MILES NORTHWEST OF UNIVERSAL CITY TO 12 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS CAN PRODUCE SHORT LIVED TORNADOES WITH LITTLE OR NO WARNING. SEVERE THUNDERSTORMS WILL BE NEAR... SPRING BRANCH AND SHAVANO PARK BY 1215 PM CDT CASTLE HILLS BY 1220 PM CDT HOLLYWOOD PARK AND HILL COUNTRY VILLAGE BY 1225 PM CDT LAT...LON 2968 9877 2947 9876 2952 9837 2995 9837 $$
000
WWUS54 KEWX 081731
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 PM CDT SUN MAY 8 2005
TXC029-091-081800-
/O.CON.KEWX.SV.W.0102.000000T0000Z-050508T1800Z/
COMAL TX-BEXAR TX-
1230 PM CDT SUN MAY 8 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR BEXAR
AND COMAL COUNTIES...
AT 1225 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CANYON
LAKE DAM TO 10 MILES SOUTH OF CANYON LAKE DAM TO HOLLYWOOD
PARK...MOVING EAST AT 25 MPH. THIS LINE OF STORMS HAS A HISTORY
OF PRODUCING PEA TO DIME SIZE HAIL.
SEVERE THUNDERSTORMS WILL BE NEAR...
CANYON LAKE DAM BY 1235 PM CDT
LAT...LON 2981 9852 2958 9857 2953 9838 2983 9821
3000 9830
$$000 WWUS54 KEWX 081751 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1248 PM CDT SUN MAY 8 2005 TXC029-091-081800- /O.CON.KEWX.SV.W.0102.000000T0000Z-050508T1800Z/ COMAL TX-BEXAR TX- 1248 PM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM CDT FOR BEXAR AND COMAL COUNTIES... AT 1245 PM CDT...THE LINE OF SEVERE THUNDERSTORMS HAS WEAKENED OVER NORTHEAST BEXAR AND COMAL COUNTIES. HOWEVER THESE STORMS ARE STILL CAPABLE OF PRODUCING DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM A LINE EXTENDING FROM 7 MILES NORTH OF CANYON LAKE DAM TO 9 MILES WEST OF SAN MARCOS TO 7 MILES WEST OF NEW BRAUNFELS...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WARNING FOR COMAL AND BEXAR COUNTIES WILL LIKELY BE ALLOWED TO EXPIRE AT 100 PM. $$
000 WWUS54 KEWX 081802 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 100 PM CDT SUN MAY 8 2005 TXC029-091-081810- /O.EXP.KEWX.SV.W.0102.000000T0000Z-050508T1800Z/ COMAL TX-BEXAR TX- 100 PM CDT SUN MAY 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEXAR AND COMAL COUNTIES EXPIRES AT 100 PM CDT... THE SEVERE THUNDERSTORM WARNING FOR BEXAR AND COMAL COUNTIES HAS BEEN ALLOWED TO EXPIRE AS THE LINE OF SEVERE STORMS HAS WEAKENED AND MOVED EAST OUT OF THE AREA. HOWEVER A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM THIS EVENING AS THERE REMAINS A THREAT OF ADDITIONAL SEVERE STORM DEVELOPMENT. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:08 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 8, 10:08 AM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1008 AM CDT SUN MAY 8 2005 .UPDATE... EFFICIENT RAIN-MAKING DEEP CONVECTION TAKING-OFF NOW...WITH MUCH NEEDED RAIN ON THE WAY. UPDATED FORECAST TO EXPAND HIGHER POPS A BIT FURTHER WEST AND INCLUDE A MENTION OF SEVERE FOR THE ENTIRE CWFA. ALSO REESTABLISHED NEAR TERM SKY...TEMP... DEWPOINT AND WIND TRENDS BASED ON CURRENT OBS AND SATELLITE IMAGERY. NEW SUITE OF PRODUCTS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 619 AM CDT SUN MAY 8 2005/ UPDATE... HAVE UPDATED FOR SEVERE THUNDERSTORM WATCH 230 AREAS ALONG AND EAST OF A KENEDY TO SAN ANTONIO TO LEAKEY TO MOUNTAIN HOME LINE. ALSO, WILL REMOVE COUNTIES THAT ARE ONLY IN SEVERE THUNDERSTORM WATCH 229. OTHERWISE, ONGOING FORECASTS GENERALLY ON TRACK. PREV DISCUSSION... /ISSUED 348 AM CDT SUN MAY 8 2005/ DISCUSSION... CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF. TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST, HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND TOWARD THE GFS GUIDANCE. MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11/03/01/DC
Hazardous weather outlook, May 8, 5:27 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, May 8, 6:12 AM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 AM CDT SUN MAY 8 2005 TXZ183-184-202>204-081155- EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE- 612 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH 229 CANCELLED FOR PARTS OF SOUTH CENTRAL TEXAS... ...SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES. THE THREAT FOR SEVERE WEATHER HAS ENDED...HOWEVER THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY THE REMAINDER OF THIS MORNING.
Local storm report, May 8, 6:57 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL 6 N FREDERICKSBURG 30.36N 98.87W
05/08/2005 0.75 INCH GILLESPIE TX TRAINED SPOTTER
&&
DCSpecial weather statement, May 8, 7:14 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 714 AM CDT SUN MAY 8 2005 TXZ183-184-202>204-081230- EDWARDS-KINNEY-MEDINA-UVALDE-VAL VERDE- 714 AM CDT SUN MAY 8 2005 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR EDWARDS...KINNEY...MEDINA...UVALDE AND VAL VERDE COUNTIES. THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED.
Local storm report, May 8, 11:45 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 6 N BOERNE 29.89N 98.74W
05/08/2005 0.75 INCH KENDALL TX TRAINED SPOTTER
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.